MAUDE Adverse Event Report: 3D SYSTEMS VSP SYSTEM; VSP ORTHOGNATHICS

3D SYSTEMS VSP SYSTEM; VSP ORTHOGNATHICS
Model Number Intermediate Surgical Splint
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Prior to surgery, the surgeon notified 3d systems the intermediate surgical splint did not set the patient's occlusal anatomy into the correct intermediate occlusion.This was discovered during a fit check performed by the surgeon on the patient.After a digital review investigation, it was determined that the intermediate splints were designed using an incorrect stl that did not represent the surgeon's requested intermediate occlusion for the patient.Upon notification, 3d systems recommended the surgeon not use the splint.The issue was then corrected and a new intermediate surgical splint was designed, manufactured, and shipped to the surgeon.The surgery was reported to be successful.
 
Event or Problem Description
The surgeon reported the intermediate surgical splint did not match the surgeon's planned intermediate position of the patient's maxilla for the maxillary/mandible orthognathic surgery.

Brand Name
VSP SYSTEM
Common Device Name
VSP ORTHOGNATHICS
Manufacturer (Section D)
3D SYSTEMS
5381 south alkire circle
littleton CO 80127
MDR Report Key8724030
Report Number1724955-2019-00001
Device Sequence Number11393610
Product Code DZJ
UDI-Device Identifier00816847020534
UDI-Public(01)00816847020534(10)120559
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K133907
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIntermediate Surgical Splint
Device Lot Number120559
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2019
Initial Report FDA Received Date06/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age19 YR